Alert archive / Michigan / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Gaylord, MI

December 30, 2017

NWS Gaylord, MI issued this wind chill advisory at Dec 30, 2017, 3:53 PM EST. It took effect at Dec 30, 2017, 9:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2017, 3:53 PM EST (20:53 UTC)
In effect from
Dec 30, 2017, 9:00 PM EST
Expired
Dec 31, 2017, 12:00 PM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

282 
WWUS43 KAPX 302053
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
353 PM EST Sat Dec 30 2017


MIZ019-021-027-302200-
/O.CAN.KAPX.WS.W.0009.000000T0000Z-171230T2100Z/
Charlevoix-Antrim-Kalkaska-
Including the cities of Charlevoix, Mancelona, and Kalkaska
353 PM EST Sat Dec 30 2017

...WINTER STORM WARNING IS CANCELLED...

Only light lake effect snow showers are expected this evening.

$$

MIZ026-311000-
/O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/
Grand Traverse-
Including the city of Traverse City
353 PM EST Sat Dec 30 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

* WHAT...Locally heavy lake effect snow occurring. Plan on 
  difficult travel conditions. Additional snow accumulations of 2 
  to 4 inches, with localized amounts up to 6 inches, are 
  expected.

* WHERE...Grand Traverse County.

* WHEN...Until 6 AM EST Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ020-025-311000-
/O.CON.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/
Leelanau-Benzie-
Including the cities of Northport and Frankfort
353 PM EST Sat Dec 30 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* WHAT...Heavy lake effect snow occurring. Plan on difficult 
  travel conditions. Additional snow accumulations of 4 to 6 
  inches are expected.

* WHERE...Leelanau and Benzie Counties.

* WHEN...Until 6 AM EST Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ008-015-311000-
/O.NEW.KAPX.WC.Y.0003.171231T0200Z-171231T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
353 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST SUNDAY...

* WHAT...Very cold wind chills expected. Cold wind chills as low 
  as 25 below zero will cause frostbite in as little as 30 
  minutes to exposed skin. Expect wind chills to range from 15 
  below zero to 25 below zero.

* WHERE...Chippewa and Mackinac Counties. Coldest winds chills
  will be in central and eastern Chippewa County, including Sault
  Ste Marie.

* WHEN...From 9 PM this evening to noon EST Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ031-311000-
/O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T1100Z/
Manistee-
Including the city of Manistee
353 PM EST Sat Dec 30 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY...

* WHAT...Lake effect snow occurring. Plan on slippery road
  conditions. Additional snow accumulations of 1 to 4 inches are 
  expected.

* WHERE...Manistee County. Highest snowfall amounts will be in
  western Manistee County.

* WHEN...Until 6 AM EST Sunday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

JZ

http://www.weather.gov/apx
3 follow-up statements
840 
WWUS43 KAPX 310828
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
328 AM EST Sun Dec 31 2017


MIZ026-310930-
/O.CAN.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/
Grand Traverse-
Including the city of Traverse City
328 AM EST Sun Dec 31 2017

...WINTER STORM WARNING IS CANCELLED...


$$

MIZ020-025-311700-
/O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T1700Z/
Leelanau-Benzie-
Including the cities of Northport and Frankfort
328 AM EST Sun Dec 31 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Heavy lake effect snow occurring. Plan on difficult
  travel conditions. Where snow showers persist...additional snow
  accumulations of 2 to 5 inches are expected...with locally
  higher amounts possible.

* WHERE...Leelanau and Benzie Counties.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ031-311700-
/O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T1700Z/
Manistee-
Including the city of Manistee
328 AM EST Sun Dec 31 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Lake effect snow occurring. Plan on slippery road
  conditions. Where snow showers persist...additional snow 
  accumulations of 1 to 3 inches are expected.

* WHERE...Manistee County.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

MIZ008-015-311700-
/O.CON.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
328 AM EST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills expected. Dangerously cold 
  wind chills as low as 30 below zero will cause frostbite in as 
  little as 10 minutes to exposed skin. Expect wind chills to 
  range from 10 below zero to 30 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

http://www.weather.gov/apx
726 
WWUS43 KAPX 311510
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1010 AM EST Sun Dec 31 2017


MIZ020-025-312100-
/O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T2100Z/
Leelanau-Benzie-
Including the cities of Northport and Frankfort
1010 AM EST Sun Dec 31 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow occurring. Plan on difficult travel 
  conditions. Additional snow accumulations of 1 to 4 inches are 
  expected.

* WHERE...Leelanau and Benzie Counties.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ031-312100-
/O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T2100Z/
Manistee-
Including the city of Manistee
1010 AM EST Sun Dec 31 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow occurring. Plan on slippery road 
  conditions. Additional snow accumulations of 1 to 3 inches are 
  expected.

* WHERE...Manistee County.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

MIZ008-015-311700-
/O.CON.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1010 AM EST Sun Dec 31 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills expected. Cold wind chills as low
  as 25 below zero will cause frostbite in as little as 30 minutes
  to exposed skin. Expect wind chills to climb above -25 by
  midday.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

JZ

http://www.weather.gov/apx
096 
WWUS43 KAPX 311706
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1206 PM EST Sun Dec 31 2017


MIZ008-015-311815-
/O.EXP.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1206 PM EST Sun Dec 31 2017

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills will remain warmer than 20 below zero for this
afternoon. 

$$

MIZ020-025-312100-
/O.CON.KAPX.WS.W.0009.000000T0000Z-171231T2100Z/
Leelanau-Benzie-
Including the cities of Northport and Frankfort
1206 PM EST Sun Dec 31 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow occurring. Plan on difficult travel 
  conditions. Additional snow accumulations of 1 to 3 inches are 
  expected.

* WHERE...Leelanau and Benzie Counties.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy lake effect snow means
significant amounts of lake effect snow are forecast that will
make travel very hazardous or impossible. If you must travel,
keep an extra flashlight, food, and water in your vehicle in case
of an emergency.

$$

MIZ031-312100-
/O.CON.KAPX.WW.Y.0040.000000T0000Z-171231T2100Z/
Manistee-
Including the city of Manistee
1206 PM EST Sun Dec 31 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Lake effect snow occurring. Plan on slippery road 
  conditions. Additional snow accumulations of 1 to 3 inches are 
  expected.

* WHERE...Manistee County.

* WHEN...Until 4 PM EST this afternoon.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for lake effect snow means lake effect
snow is forecast that will make travel difficult in some areas.
Use caution when traveling.

$$

http://www.weather.gov/apx

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 3:51 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 30, 3:51 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
351 PM EST Sat Dec 30 2017

.NEAR TERM...(Tonight through Sunday)
Issued at 349 PM EST Sat Dec 30 2017

...Very cold with localized lake effect snow...

Arctic front making slow and unsteady progress southward into
northern lower MI. Boundary is presently south of Tawas and HTL,
then curves north of TVC on toward ESC. N to nne surface winds
behind the front are dragging in cold and dry air, in some places
unmodified by an upstream lake (such as eastern upper MI). This
sets the stage for a very cold night/morning ahead. There hasn't
been a ton of lake effect behind it into ne lower MI, thanks to
dry air and a short fetch. However parts of nw lower MI continue
to be hit quite hard by lake effect, especially near and w of Gd
Trav Bay.

Lake effect...hi-res short-term guidance (Rap/HRRR) has been
routinely terrible today, refusing to back up lake effect snow as
far to the west as it has gone. We are finally starting to see these
bands drift eastward again, in a brief period of backing flow just
before the deeper 1000-850mb winds become due north. Was initially
thinking of changing the Gd Trav headline from warning to advisory,
but with the dominant band slipping back eastward again, this is not
the time for that. Will add Gd Trav to the Benzie/Leelanau warning,
which goes thru the night. Anticipate 7pm-7am snowfall totals of 3-
6" in Leelanau and northern Benzie, 1-4" in Gd Trav, as drier/
colder incoming air will take a toll on intensity and snowflake
growth eventually. (This may already be occurring.) 1-3" amounts
in Manistee enough to keep the advisory going there.

For Sunday, 1000-850mb winds will back nw and become lighter, in
part due to mesolows that will spin up late in the overnight or in
the morning over eastern Superior and northern Lake MI. All sorts of
mesoscale nonsense is possible, though 850mb temps in the lower
minus 20s C is on the very edge of producing a usable DGZ. Lake
effect snow showers will certainly expand back into a much larger
portion of northern lower and eastern upper MI, especially in the
afternoon. Relative lack of dendrites in the very cold air should
keep accums under control, and will have a general 1-3" in the
snowbelts of both peninsulas, with some local 4" totals in
Leelanau.

Cold and wind chills...unmodified air is pushing in eastern upper on
nne surface winds, the classic scenario for very cold temps up
there. Anticipate temps dropping way below zero up there, with
readings commonly around -20f in central/eastern Chip Co. Winds will
not be strong (circa 5mph after dark), but wind chills will be in
the -25 to -30f range in much of Chip and parts of central/eastern
Mack. Wind chill advisory will be issued for eastern upper MI thru
Sunday morning. In northern lower, temps will lower to -5 to -15f
over the interior of n central and ne lower MI. This will be with no
surface wind at all, so wind chills stay above the -20f threshold
for an advisory here.

Max temps Sunday will barely crest past 0f at the Sault, and will be
in the single digits above zero to lower teens elsewhere.

&&

.SHORT TERM...(Sunday night through Tuesday)
Issued at 349 PM EST Sat Dec 30 2017

...Wintry weather and below normal temperatures continues...

High Impact Weather Potential: Cold temperatures in the single
digits, wind chills below zero and continued westerly flow lakes
through Monday.

Primary Forecast Concerns/Challenges: Snowfall amounts over the
western Great Lakes through Monday with shifting winds, high
pressure building over the Plains and a storm system dropping out of
Hudson Bay into Ontario.

Pattern Synopsis/Forecast...Deep upper trough and associated cold
pocket anchored over the Great Lakes to begin the weekend, will
remain nearly stationary into the beginning of the upcoming work
week. The base of this deep 500mb trough will finally push east of
the Lakes Tuesday, just ahead of yet another upper trough digging
into the Great Lakes by the middle of next week. 850mb temperatures
in this pattern will warm from the fridge readings around -24c
through Monday, before briefly warming to around -11c Tuesday. This
will generate well below normal temperatures, in the single digits
Sunday and Monday, with high temps warming slightly into the teens
on Tuesday.

Lake induced snows will continue over the western Great Lakes Sunday
night and Monday, as sfc-925mb winds remain west-northwest on the
backside of a departing system. Model soundings show inversion
heights around 7k ft into early Monday, with good moisture present
in the preferred temperature zone of -12c to -15c. Therefore the
possibly for headlines continues over portions of northwest Lower
Michigan Sunday night and Monday. Lake snows will greatly diminish
over the region Monday evening and Tuesday, as low level inversion
heights drop to under 2k ft while low lvl winds trend west-southwest
in response to a hudson Bay storm system dropping south into
Ontario.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 349 PM EST Sat Dec 30 2017

High impact weather potential: Extremely cold and well below normal
temperatures across the Great Lakes continues through the period.

At upper levels, A broad 500mb trough positioned over east-central
Canada Tuesday night, will dig into the Great Lakes Wednesday and
remain anchored over the region to begin the upcoming weekend. 850mb
temps will plunge from around -12c Tuesday night to -24c Thursday,
before falling to around -28c Friday and Saturday. This pattern will
generate extremely cold and well below normal daytime high
temperatures in the single digits Thursday through Saturday. The
cold temperatures loft and open Great Lakes waters, will combine to
generate continued lake induced snows over the western Lakes through
much of the period. Snowfall amounts may be limited in the extremely
cold airmass, however visibility may become greatly reduced do to
the abundant amount of small flakes suspended in the air.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 102 PM EST Sat Dec 30 2017

VLIFR conditions at TVC should improve over the next 1-2 hours, as
a dominant lake effect snow band drifts west. Occasional IFR to
MVFR conditions will be seen at MBL/TVC/APN, in north flow lake
effect, behind an arctic cold front that is presently moving south
across northern lower MI. PLN is and will remain VFR.

Northerly breezes, a bit gusty at times this afternoon.

&&

.MARINE...
Issued at 349 PM EST Sat Dec 30 2017

Small craft advisories will wither away this evening, as an arctic
cold front departs to the south. Lighter winds/waves will be in
place into Sunday, from the north tonight, backing nw on
Sunday. Those will be gustier on Sunday night, and advisories are
likely to return then.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY from 9 PM this evening to noon EST Sunday
     for MIZ008-015.
     WINTER STORM WARNING until 6 AM EST Sunday for MIZ020-025-026.
     WINTER WEATHER ADVISORY until 6 AM EST Sunday for MIZ031.
LH...SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-342-
     344>346.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...SR
LONG TERM...SR
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Dec 30, 3:21 AM EST, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
321 AM EST Sat Dec 30 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-311100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
321 AM EST Sat Dec 30 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Periods of heavy lake effect snow and poor visibility will impact
portions of Northern Lower Michigan through tonight. See ongoing
warnings and advisories for further details.

Persistent cold weather could cause ice jam flooding on area
rivers over the next several days.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periods of accumulating snow will continue across northern
Michigan through next week.

With the persistent cold weather, ice jams are possible on area
rivers.

Below zero wind chills will return this weekend and into New
Years Day.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

In the hours before

Local storm report, Dec 30, 11:40 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1140 AM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             1 NNW BATES             44.78N 85.45W
12/30/2017  E6.5 INCH        GRAND TRAVERSE     MI   PUBLIC

&&
Local storm report, Dec 30, 12:12 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1212 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     SNOW             1 NW TRAVERSE CITY      44.76N 85.61W
12/30/2017  M2.0 INCH        GRAND TRAVERSE     MI   OTHER FEDERAL

            SNOWFALL RATES OF 2 INCHES PER HOUR
            OCCURRING AT TVC - CHERRY CAPITAL AIRPORT.

&&
Local storm report, Dec 30, 12:24 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1224 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             KEWADIN                 44.93N 85.36W
12/30/2017  M8.0 INCH        ANTRIM             MI   PUBLIC

            THE DURATION OF THE SNOW EVENT WAS 12 HOURS.

&&
Local storm report, Dec 30, 12:28 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1228 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     SNOW             3 NW BELLAIRE           45.01N 85.26W
12/30/2017  M17.0 INCH       ANTRIM             MI   NWS EMPLOYEE

            THE DURATION OF THE SNOW EVENT WAS 24 HOURS.

&&
Local storm report, Dec 30, 3:24 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             5 ESE TRAVERSE CITY     44.72N 85.52W
12/30/2017  M11.5 INCH       GRAND TRAVERSE     MI   NWS EMPLOYEE

            THE DURATION OF THE SNOW EVENT WAS 12 HOURS.

&&
Local storm report, Dec 30, 3:52 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     SNOW             3 S SUTTONS BAY         44.94N 85.65W
12/30/2017  M16.0 INCH       LEELANAU           MI   PUBLIC

            SNOW WAS STILL OCCURRING AT TIME OF
            OBSERVATION. THE DURATION OF THE SNOW EVENT
            WAS 16 HOURS.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:24 PM ESTWinter Weather AdvisoryAPXBenzie16 hr
Dec 30, 4:08 AM ESTWinter Weather AdvisoryAPXAntrim, Manistee54 hr

Nearby

Wind Chill Advisories in Michigan, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.